Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 56, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at May 25, 2022, 9:59 AM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2022, 9:59 AM CDT (14:59 UTC)
- Expired
- May 25, 2022, 10:18 AM CDT
- In force
- 19 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Bay County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 4 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1003 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069
WFUS52 KTAE 251459
TORTAE
FLC005-131-133-251530-
/O.NEW.KTAE.TO.W.0056.220525T1459Z-220525T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
959 AM CDT Wed May 25 2022
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Northwestern Bay County in the Panhandle of Florida...
Southeastern Walton County in the Panhandle of Florida...
Southwestern Washington County in the Panhandle of Florida...
* Until 1030 AM CDT.
* At 959 AM CDT, a severe thunderstorm capable of producing a tornado
was located 16 miles southwest of Vernon, moving north at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Bay, southeastern Walton and southwestern Washington
Counties, including the following locations... Bruce, Red Head,
Millers Ferry, Hinsons Crossroads, Red Bay, Pine Log, Live Oak,
Knox Hill, Ebro and Ponce De Leon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3070 8597 3071 8594 3068 8572 3037 8585
3042 8602
TIME...MOT...LOC 1459Z 196DEG 26KT 3048 8593
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
73-YOUNG2 follow-up statements
874
WWUS52 KTAE 251514
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1014 AM CDT Wed May 25 2022
FLC005-251524-
/O.CAN.KTAE.TO.W.0056.000000T0000Z-220525T1530Z/
Bay FL-
1014 AM CDT Wed May 25 2022
...THE TORNADO WARNING FOR NORTHWESTERN BAY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3064 8589 3066 8589 3067 8587 3068 8587
3070 8586 3068 8572 3052 8579 3054 8588
3055 8588 3056 8589 3059 8590
TIME...MOT...LOC 1514Z 213DEG 27KT 3057 8582
$$
FLC131-133-251530-
/O.CON.KTAE.TO.W.0056.000000T0000Z-220525T1530Z/
Walton FL-Washington FL-
1014 AM CDT Wed May 25 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR EAST
CENTRAL WALTON AND WEST CENTRAL WASHINGTON COUNTIES...
At 1014 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Vernon, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Live Oak, Millers Ferry and Hinsons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3064 8589 3066 8589 3067 8587 3068 8587
3070 8586 3068 8572 3052 8579 3054 8588
3055 8588 3056 8589 3059 8590
TIME...MOT...LOC 1514Z 213DEG 27KT 3057 8582
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
73-YOUNG218
WWUS52 KTAE 251518
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1018 AM CDT Wed May 25 2022
FLC131-133-251528-
/O.CAN.KTAE.TO.W.0056.000000T0000Z-220525T1530Z/
Walton FL-Washington FL-
1018 AM CDT Wed May 25 2022
...THE TORNADO WARNING FOR EAST CENTRAL WALTON AND WEST CENTRAL
WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3064 8589 3066 8589 3067 8587 3068 8587
3070 8586 3068 8572 3052 8579 3054 8588
3055 8588 3056 8589 3059 8590
TIME...MOT...LOC 1516Z 196DEG 26KT 3060 8581
$$
73-YOUNGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 25, 8:59 AM CDT, 1 hour earlier.
Area forecast discussion, May 25, 8:59 AM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Tallahassee FL
959 AM EDT Wed May 25 2022
.UPDATE...
A convergence band has set up over the western FL Panhandle into
south central AL, which is slowly drifting east. Gusty winds,
heavy rainfall, and waterspouts will be the primary hazards with
this line. Still cannot rule out an isolated severe storm or two
with this line. Areas west of the Flint and Apalachicola Rivers
will have the best rain chances today as this band sets up shop
over these areas. Localized flooding is also possible given the
slow-eastward progress of the line and possible training of
individual cells within the line.
Farther to the east, more breaks of sunshine are expected,
leading to more instability. However, lift is rather limited and
will mainly be seabreeze-driven today. Thus, coverage of storms
will be less. An isolated strong storm or two cannot be ruled out
with some gusty winds and frequent lightning.
&&
.PREV DISCUSSION [658 AM EDT]...
.NEAR TERM [Through Tonight]...
Late-night satellite/vapor imagery shows a well-defined upper trough
over the south-central Plain with an upstream shortwave trough
across the northern Gulf. The latter feature is what will be
largely responsible for our continued active weather today. A
robust convective mass along/offshore the AL/MS coast has been
ongoing since yesterday and is poised to begin affecting the
western FL Panhandle and southeast AL later this morning or early
afternoon. Some isolated maritime showers are also developing
ahead of this feature along convergent southerly flow aided by the
aforementioned trough and subtropical Atlantic ridge. The overall
synoptic setup supports a continued wet, stormy pattern for us as
Precipitable Water values upwards to around 2" funnels into the
region. Therefore, the environment remains favorable for severe
weather and heavy rainfall, particularly over our Central Timezone
counties.
The combination of high instability (CAPE > 2500 J/kg), bulk shear
in the 20-25-kt range, and decent mid-level lapse rates (around 6-
6.5 C/km) suggests some organized convection capable of producing
damaging winds and hail. For these reasons SPC has a Marginal Risk
(level 1 of 5) for severe weather in place roughly west of an Albany-
Bainbridge-Port St Joe line. Hi-resolution guidance pushes the main
cluster of convection east-northeast through today before weakening
tonight with the loss of daytime heating. Given the anomalously
moist airmass, storms will be efficient rainmakers and have a
tendency to merge with other cells. As a result, a localized
flooding threat exists, especially where storms train from south to
north and at locations that have already experienced wet antecedent
conditions. As such, WPC expanded the Slight Risk (level 2 of 4) for
excessive rainfall to the western Panhandle, with a Marginal Risk
out to the GA/FL border. See more in the Hydrology section below.
Aside from the active weather, expect another warm, muggy period
under mostly cloudy skies. The high-temperature forecast is cooler
from east (mid-upper 80s) to west (low 80s) thanks to the better
chances for greater cloud cover and precipitation as you go
westward. However, overnight lows should be more uniform - upper 60s
to low 70s.
.SHORT TERM [Thursday Through Friday]...
A strong upper level low will slide from the midwest on Thursday and
across the Ohio and Tennessee Valleys Thursday night and Friday.
This system will also bring a cold front into the southeast on
Thursday and this will ultimately help to keep PoPs well above
normal Thursday and Thursday night. With increasing instability on
Thursday (higher then what we've seen the past couple days) and some
shear, the potential continues to exist for severe storms,
particularly across the western portion of the region. The front
will slowly move eastward on Friday, bringing the greatest chances
of convection to the eastern portion of the region. Highs will be in
the 80s each day with quite a gradient from west (cooler) to east
(warmer) on Thursday given the much higher PoPs across the west.
Lows will range from the mid 60s to lower 70s.
.LONG TERM [Friday Night Through Wednesday]...
The aforementioned cold front will be east of the region by Friday
night and while a weak wave breaks off from the main upper level
trough and meanders around the northern Gulf through Saturday
night, conditions are expected to be mainly dry through the
weekend. Shower and thunderstorm chances will gradually increase
next week. Expect highs in the 80s on Saturday behind the front
with values increasing into the upper 80s to lower 90s for Sunday
onward. Lows in the lower to mid 60s Friday night will warm to
around 70s by Tuesday night.
.AVIATION...
[Through 12Z Thursday]
No major changes from the 6Z TAF issuance were required. Latest
guidance suggests that the arrival of showers and storms may be
slower than previously expected. However, ECP/DHN still have the
greatest potential to be impacted by thunder over the next several
hrs, with ABY having the next best chance, while TLH remains iffy.
Flight conds are forecast to be mostly VFR outside of storms. South
winds prevail at around 10 kts (higher gusts near convection).
.MARINE...
The marine area will continue to see above normal chances
for showers and thunderstorms ahead of a cold front that will move
through the region Thursday into Friday. This will bring Small Craft
Advisory conditions to the waters generally west of Apalachicola
today and briefly again on Thursday. Drier conditions are expected
for the weekend into early next week.
.FIRE WEATHER...
The main concerns the next two days are high afternoon dispersions
mainly across the I-75 corridor and eastern Big Bend. Otherwise, wet
weather continuing today and tomorrow should keep any fire threats
low. Elevated southerly winds prevail ahead of a front with the
greatest chances for showers and thunderstorms over the Central
Timezone counties. Some storms may be strong to severe, capable of
producing gusty/erratic winds, frequent lightning, and heavy
rainfall. Expect decent cloud cover and warm temperatures otherwise.
More widespread precipitation is forecast on Thursday as the front
encroaches on the Tri-state area. A drying trend then follows from
west to east on Friday, with lingering showers (and isolated storms)
focusing over the Big Bend and adjacent southwest GA. Westerly post-
frontal winds make for high dispersions areawide heading into
Memorial Day Weekend.
.HYDROLOGY...
An active pattern will continue through the end of the week,
particularly for today and Thursday. The highest rainfall totals
through Friday are expected to be across the Florida Panhandle and
southeast Alabama where widespread amounts of 1-3 inches are
expected with isolated higher amounts. East of there across
southwest Georgia and the Florida Big Bend, generally less than
1.5 inches of rain is expected. WPC has highlighted the western
portions of the region in a marginal to slight risk in the
Excessive Rainfall Outlook for today and spreads this further east
tomorrow. Localized flash flooding will be possible today and
tomorrow mainly across southeast AL and the FL Panhandle where the
higher amounts are forecast.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 86 71 84 69 86 / 30 20 70 80 40
Panama City 81 71 82 70 83 / 70 20 90 70 10
Dothan 80 66 81 65 83 / 80 30 90 70 10
Albany 86 69 86 69 85 / 40 20 80 80 20
Valdosta 89 69 88 69 85 / 20 20 40 60 60
Cross City 90 69 89 70 85 / 10 10 20 50 70
Apalachicola 82 75 82 71 83 / 40 20 70 80 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 7 PM CDT this evening for Coastal
waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal waters from Mexico Beach to Okaloosa Walton County
Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
&&
UPDATE...Young
NEAR TERM...IG3
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...IG3
MARINE...Fieux
FIRE WEATHER...IG3
HYDROLOGY...FieuxIn the hours before
Special weather statement, May 25, 8:38 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
838 AM CDT Wed May 25 2022
FLZ007-008-108-251430-
Central Walton FL-South Walton FL-North Walton FL-
838 AM CDT Wed May 25 2022
...Strong thunderstorms will impact portions of Walton County through
930 AM CDT...
At 838 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Destin to 8 miles southwest of Santa Rosa
Beach to 23 miles west of Panama City Beach. Movement was north at 40
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Liberty,
Freeport, Pond Creek, Oakwood Hills, Cluster Springs, Portland,
Alpine Heights, Villa Tasso, Blue Mountain Beach, De Funiak Spring
Airport, Seaside, Rock Hill, Pleasant Ridge, Gulf Pines, Knox Hill,
Bunker and New Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3042 8627 3043 8625 3038 8616 3039 8611
3044 8616 3047 8613 3046 8619 3050 8620
3048 8622 3046 8639 3093 8639 3082 8612
3060 8592 3023 8609 3031 8639 3040 8639
TIME...MOT...LOC 1338Z 195DEG 35KT 3038 8643 3027 8630 3011 8622
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
73-YOUNGSpecial weather statement, May 25, 9:30 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1030 AM EDT Wed May 25 2022
FLZ008-010-012-108-112-251515-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
1030 AM EDT Wed May 25 2022
...Strong thunderstorms will impact portions of northwestern Bay,
southeastern Walton and southwestern Washington Counties through 1115
AM EDT/1015 AM CDT/...
At 1029 AM EDT/929 AM CDT/, Doppler radar was tracking strong
thunderstorms capable of producing a waterspout and wind gusts over
40 mph along a line extending from 9 miles southeast of Santa Rosa
Beach to 9 miles west of Panama City Beach to 23 miles southwest of
Panama City. Movement was northeast at 35 mph.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Springfield, Hiland Park,
Tyndall Air Force Base, Ebro, St Andrews State Park, Southport,
Seminole Hills, Cedar Grove, Dirego Park, College Station, Gulf
Resort Beach, Bayou George, West Panama City, Seaside, Bahama Beach,
Biltmore Beach and Sunnyside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8616 3038 8612 3039 8611 3040 8612
3044 8612 3064 8597 3048 8572 3024 8552
3003 8574 3022 8605 3027 8624
TIME...MOT...LOC 1429Z 220DEG 31KT 3027 8614 3018 8601 2994 8595
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:08 AM CDT | Small Craft Advisory | TAE | 41 hr | |
| May 25, 7:43 AM CDT | Special Marine Warning | TAE | 92 min | |
| May 25, 8:13 AM CDT | Special Marine Warning | TAE | 2 hr | |
| May 25, 8:38 AM CDT | Special Weather Statement | TAE | Walton | 52 min |
| May 25, 9:11 AM CDT | Special Marine Warning | TAE | 2 hr | |
| May 25, 9:30 AM CDT | Special Weather Statement | TAE | Washington | 45 min |
| May 25, 9:33 AM CDT | Tornado Warning | TAE | Bay, Walton, Washington | 10 min |
| May 25, 10:07 AM CDT | Special Marine Warning | TAE | 2 hr | |
| May 25, 10:25 AM CDT | Special Weather Statement | TAE | Bay | 50 min |
| May 25, 10:28 AM CDT | Special Weather Statement | TAE | Holmes, Jackson, Washington | 47 min |
| May 25, 10:37 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Jackson, Washington | 23 min |
| May 25, 11:20 AM CDT | Special Weather Statement | TAE | Bay | 40 min |
| May 25, 11:22 AM CDT | Special Marine Warning | TAE | 23 min | |
| May 25, 12:09 PM CDT | Special Marine Warning | TAE | 2 hr | |
| May 25, 1:19 PM CDT | Special Marine Warning | TAE | 56 min | |
| May 25, 1:38 PM CDT | Flood Watch | TAE | Bay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more | 29 hr |
| May 25, 2:08 PM CDT | Special Marine Warning | TAE | 2 hr | |
| May 25, 4:19 PM CDT | Special Marine Warning | TAE | 86 min | |
| May 25, 5:06 PM CDT | Areal Flood Advisory | TAE | Calhoun, Franklin, Gulf, Liberty | 6 hr |
| May 25, 5:29 PM CDT | Flash Flood Warning | TAE | Gulf | 7 hr |
| May 25, 5:58 PM CDT | Special Marine Warning | TAE | 92 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.